Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 39, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Oct 15, 2010, 3:45 PM EDT for Collier County, Monroe County, Florida. It took effect at Oct 16, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 16, 2010, 12:00 PM EDT
- Expired
- Oct 16, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS82 KMFL 151945 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 345 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING THROUGH THE EARLY EVENING FOR INLAND COLLIER, HENDRY AND GLADES COUNTIES OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS UNTIL 7 PM THIS EVENING... ...RED FLAG WARNING SATURDAY FROM NOON UNTIL 7 PM FOR INLAND COLLIER, HENDRY AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-070-161200- /O.UPG.KMFL.FW.A.0031.101016T1600Z-101016T2300Z/ /O.NEW.KMFL.FW.W.0039.101016T1600Z-101016T2300Z/ /O.CON.KMFL.FW.W.0038.000000T0000Z-101015T2300Z/ GLADES-HENDRY-INLAND COLLIER- 345 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA WITH INTERIOR SECTIONS OF SOUTH FLORIDA REMAINING AT OR BELOW 35 PERCENT RELATIVE HUMIDITY THROUGH THE REMAINDER OF THE AFTERNOON. THERE IS A HIGH PROBABILITY THAT RH'S MAY AGAIN DROP TO BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR THE ABOVE NAMED AREAS SATURDAY AFTERNOON AND EARLY EVENING... THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
192 WWUS82 KMFL 152320 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 720 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING SATURDAY FROM NOON UNTIL 7 PM FOR INLAND COLLIER... HENDRY AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-070-162300- /O.EXP.KMFL.FW.W.0038.000000T0000Z-101015T2300Z/ /O.CON.KMFL.FW.W.0039.101016T1600Z-101016T2300Z/ GLADES-HENDRY-INLAND COLLIER- 720 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... ...RED FLAG WARNING HAS EXPIRED FOR INLAND COLLIER, HENDRY, AND GLADES COUNTIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS FRIDAY EVENING AS RELATIVE HUMIDITIES CONTINUE TO RISE ABOVE 35 PERCENT ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA, HOWEVER, THERE IS A HIGH PROBABILITY THAT RH'S MAY AGAIN DROP TO BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR THE ABOVE NAMED AREAS SATURDAY AFTERNOON AND EARLY EVENING... THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
045 WWUS82 KMFL 160648 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 248 AM EDT SAT OCT 16 2010 ...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM FOR INLAND COLLIER...HENDRY AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... ...RED FLAG WARNING EXPANDED INTO WESTERN COLLIER AND THE NORTHERN SECTIONS OF MAINLAND MONROE COUNTIES FROM NOON UNTIL 7 PM TODAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ069-075-162300- /O.EXA.KMFL.FW.W.0039.101016T1600Z-101016T2300Z/ COASTAL COLLIER-MAINLAND MONROE- 248 AM EDT SAT OCT 16 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... DRIER THAN EXPECTED AIR WILL FILTER FURTHER WEST AND SOUTH THAN EARLIER EXPECTED WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS THIS AFTERNOON AND EARLY EVENING FOR COASTAL COLLIER AND THE NORTHERN SECTIONS OF MAINLAND MONROE COUNTY. THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-162300- /O.CON.KMFL.FW.W.0039.101016T1600Z-101016T2300Z/ GLADES-HENDRY-INLAND COLLIER- 248 AM EDT SAT OCT 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... DRY AIR WILL CONTINUE TO FILTER SOUTH INTO GLADES, HENDRY AND INLAND COLLIER COUNTIES OF THE WESTERN AREAS OF SOUTH FLORIDA, WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS THIS AFTERNOON AND EARLY EVENING, THEREFORE A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
895 WWUS82 KMFL 162259 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 659 PM EDT SAT OCT 16 2010 ..RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... FLZ063-066-069-070-075-170000- /O.EXP.KMFL.FW.W.0039.000000T0000Z-101016T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 659 PM EDT SAT OCT 16 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... WITH THE SETTING OF THE SUN...TEMPERATURES ARE FALLING AND RELATIVE HUMIDITY WILL RISE ABOVE 35 PERCENT IN THE WARNED AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 3:12 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 15, 3:12 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI OCT 15 2010
.DISCUSSION...
AFTER SEVERAL DAYS OF CLOUDY/WET WEATHER...SOUTH FLORIDA IS ABOUT
TO EXPERIENCE A REFRESHING TASTE OF AUTUMN...AS THE SURFACE
RIDGE CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS WILL BUILD INTO
THE REGION FROM THE NORTHWEST LATER TODAY. ABUNDANT SUNSHINE THIS
AFTERNOON HAS ALLOWED TEMPERATURES TO WARM INTO THE MID/UPPER 80S
REGION-WIDE...WITH THE COOLER/DRIER AIR MASS ACROSS NORTH/CENTRAL
FLORIDA EXPECTED TO SPREAD SOUTHWARD ACROSS THE FORECAST AREA
OVERNIGHT. LOW TEMPERATURES WILL LIKELY RANGE FROM AROUND 50 IN
THE REGION TO THE WEST OF LAKE OKEECHOBEE...TO AROUND 60 ALONG THE
GULF COAST...AND IN THE MID/UPPER 60S ALONG THE SOUTHEAST ATLANTIC
COAST. AIR TEMPERATURES MAY ACTUALLY REACH THE UPPER 40S IN
ISOLATED LOCATIONS ACROSS THE NORTHWEST INTERIOR...IF WINDS RELAX
LATE TONIGHT. OTHERWISE...PLEASANT WEATHER CONDITIONS ARE EXPECTED
TO CONTINUE FOR THE REMAINDER OF THE SHORT TERM PERIOD...WITH THE
COMBINATION OF A WEAK MID TROPOSPHERIC SHORTWAVE RIDGE BUILDING
ACROSS THE FLORIDA PENINSULA FROM THE WEST AND THE SUBTROPICAL
RIDGE EXPANDING ACROSS THE WESTERN CARIBBEAN SEA RESULTING IN A
CONTINUATION OF DRY WEATHER. HIGH TEMPERATURES TOMORROW SHOULD BE
JUST A COUPLE OF DEGREES COOLER AROUND THE ENTIRE AREA...WITH LAND
BREEZE FORMATION EXPECTED ALONG BOTH COASTS ON SATURDAY
NIGHT/SUNDAY MORNING AND LOW TEMPERATURES JUST A FEW DEGREES
WARMER THAN WHAT WILL BE SEEN ON SATURDAY MORNING.
RAIN CHANCES MAY INCREASE SLIGHTLY IN THE EXTENDED PORTION OF THE
FORECAST PERIOD...AS GLOBAL MODELS CONTINUE TO SUGGEST THAT THE
SUBTROPICAL HIGH WILL SHIFT EASTWARD BY THE MIDDLE OF NEXT WEEK...
IN RESPONSE TO AMPLIFICATION OF A LONG WAVE TROUGH ACROSS EASTERN
NORTH AMERICA. THIS WILL ALLOW BROAD SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER SOUTH FLORIDA...WITH INCREASING DEEP-LAYER MOISTURE
EXPECTED TO INTERACT WITH AN APPROACHING DISTURBANCE IN THE
SUBTROPICAL BRANCH OF THE UPPER-LEVEL JET. AT THIS TIME...THE
CURRENT EXTENDED FORECAST LOOKS GOOD...WITH NO CHANGES REQUIRED AT
THIS TIME.
&&
.MARINE...
A BROAD SURFACE HIGH LOCATED ACROSS THE CENTRAL PLAINS WILL
MAINTAIN A FAIRLY SHARP PRESSURE GRADIENT ACROSS THE COASTAL
WATERS...WITH NORTH-NORTHEAST WINDS EXPECTED TO PERHAPS REACH
15-20 KNOTS IN THE ATLANTIC WATERS/BISCAYNE BAY/LAKE OKEECHOBEE
FROM LATE TONIGHT THROUGH TOMORROW. THE PERSISTENT NORTHERLY
COMPONENT TO LOW-LEVEL WINDS WILL ALLOW SEAS TO BUILD TO 4-6 FEET
IN THE GULF STREAM BY SATURDAY. ACROSS THE GULF WATERS...MARINERS
CAN EXPECT NORTHEAST WINDS OF 10-15 KNOTS AND SEAS OF 2-4 FEET
WELL OFFSHORE. A PREVAILING EAST-NORTHEAST FLOW OF 10-15 KNOTS IS
EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD...WITH NO
CONCERNS ASIDE FROM AN INCREASING THREAT FOR RIP CURRENTS ALONG
THE EAST COAST OF THE PENINSULA.
&&
.FIRE WEATHER...
WILL LEAVE RFW INTACT FOR REMAINDER OF THIS AFTERNOON ACROSS THE
NORTHWEST INTERIOR...AS CONDITIONS ARE LIKELY APPROACHING
CRITICAL THRESHOLDS AT THIS TIME. HOWEVER...RFW CONDITIONS APPEAR
EVEN MORE LIKELY TOMORROW AFTERNOON...AS A VERY DRY CONTINENTAL
AIR MASS OVER NORTH/CENTRAL FLORIDA CONTINUES TO SPREAD SOUTHWARD.
THUS...HAVE UPGRADED FIRE WEATHER WATCH TO RFW FOR
GLADES/HENDRY/INLAND COLLIER. BEYOND SATURDAY...INCREASING
NORTHEASTERLY LOW-LEVEL FLOW IS EXPECTED TO RESULT IN SLOW
MODIFICATION OF THE AIR MASS THROUGH EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 82 65 82 / - - - 10
FORT LAUDERDALE 66 83 68 83 / - - - 10
MIAMI 66 83 67 83 / - - - 10
NAPLES 59 83 63 85 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR GLADES-HENDRY-
INLAND COLLIER.
RED FLAG WARNING FROM NOON TO 7 PM EDT SATURDAY FOR GLADES-
HENDRY-INLAND COLLIER.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...70/DD
AVIATION/RADAR...17/ERAHazardous weather outlook, Oct 15, 5:00 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT FRI OCT 15 2010 FLZ063-066>075-168-172>174-152300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 500 AM EDT FRI OCT 15 2010 ...LOW CHANCE OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WINDS WILL BECOME NORTH NORTHEAST TO NORTHEAST AT 10 TO 15 KNOTS WHICH WILL PRODUCE A LOW CHANCE OF RIP CURRENTS OVER THE ATLANTIC BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:32 AM EDT | Fire Weather Watch | MFL | 13 hr | |
| Oct 15, 2:32 AM EDT | Red Flag Warning | MFL | 16 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.